Just to let you know, doctor prescribed Clonidine it should help reduce the flushes, if you look further down this thread Lottie63 has explained what it does as she was prescribed it to. I started taking it this morning so I'll let you know how I get on ..
Sue, I'm glad it's not just me with the aches and pains/ flushes after FEC, hopefully it is a delayed side effect from the Chemo.
Should I be worried that my oncologist hasn't started me on Tamoxifen yet ?? Just seems like everyone starts before their radiotherapy , my rads start on 24th but no mention of when the Tam starts.
Nanny Sal - Once I do start I will definately try different brands if I have a problem, seems to be (from the threads on here) the best way to tackle the dreaded side effects. I'll try a magnet too..
I've managed to get a doctors appointment so I'll let you know what is suggested re the flushes and sleep, I've also got my shopping list for Replens and E45 cream (ready for rads) , I've just been made redundant so I'm getting what I can on free prescription...
Good Morning Ladies, I hope someone can advise if this is normal? I finished my Chemo at the end of July due to toxicity levels, infections and colapsed veins ; I stopped after 5 sessions of FEC. I had a period with my first FEC but then nothing since just horrendous hot flushes especially at night time along with really painful aching bones in my back and legs and I haven't even started on Tamoxifen yet. I am exhausted with lack of sleep, up and down all night, covers on then off. I use a chillow which helps to cool me once they start but after a couple of flushes it begins to warm and is then useless.
I am due to start Radio next week , any idea when I will start Tamoxifen?? I thought my oncologist would be at the planning meeting so I could ask these questions but she wasn't there. I am really worried that these side effects will worsen and I'm struggling now !
I just need sleep..........I'm 46 by the way and my lobular cancer was 8/8 ER+
I really do sympathise because I have also been sleep deprived since starting Tamoxifen. I tend to get 1-2 hours of sleep then wake up. I can usually get beck to sleep but sometimes it takes a while. Some nights I fall asleep quite promptly but then wake up after 20 to 30 mins. Alcohol sometimes helps-but obviously that isn't a great solution. I am currently on a 6 weeks break- I feel less dizzy and tired and think I'm sleeping a wee bit better but last night I was awake at 3 a.m and struggled to get back to sleep. The sleep deprivation is causing all sorts of daytime problems.
My hot flushes are annoying but not as bad as some people experience. I just wear cool clothes and strip off as soon as I feel hot. Chiffon type fabrics are a nightmare.
I bought Nytol and have taken them once or twice-think they may have helped a little-maybe a placebo effect.
If you get any suggestions from onc please let us all know. Good luck.
Sorry to hear you're suffering pretty badly with the hot flushes. If you give the helpline team here a ring the staff will be only too happy to help. Calls are free 0808 800 6000 lines open weekdays 9-5 and Saturdays 10-2.
Hi Nanny sal
I had terrible hot flushes esp at night and like you I barely slept feeling exhausted by morning, my Dr has prescribed Clonidine its not an anti depressant its a tablet that affects the flow of blood opening the arteries i believe helping the flushes to subside, its not perfect it dosent get rid of them all together i dont think anything would but its a good 60% better than it was and I only wake once a night now normally to go to the loo lol , I still wake early ( Never did before bc ) but its much better and The flushes have subsided a lot through out the day too , good luck hun I no how bad it can be, oh and also I take 10mg twice daily not the 20mg tamoxifen and that has helped too, have a word with your Dr see if he can help you
I have been on Anastrozole since January and was finding my sleep was as disturbed as yours. I was given some Lavender Body Creme and tried this one night quite by chance and I had a better nights sleep. I carried on using the cream for a couple of weeks. My sleep pattern has now returned to normal for most nights.
This may just be coincidental, but Lavender does help you to relax,.
It may just be worth a try.
I hope you do try out the swimming and/or gym. I really believe that the exercise has helped me in general.
Yes, I think overall it is better. I get flushes at night rather than the sweats I used to get. During the day they can get as few as 6 altogether. Although I do still get tired I do not crash out mid evening as much as I used to.
I do think exercise helps and I plan to step it up a bit to see if that improves things.
And someone else suggested exercise early in the day, enough to work up a sweat and also no eating 2 hours before bedtime.
I have found that the flushes have not remained constant, sometimes better, sometimes worse. I have been on Tam since June last year. My oestrogen rating was 8/8 so can't really think about stopping.
Sorry you're having such a tough time, ironical as you got through all the tough treatment s.
Have you tried the usual things that can effect the flushes? Change brand, change the time of day you take it, avoid spicy foods, caffeine, alcohol.
For work I have a big electric fan on my desk which I switch on as soon as I feel the beginnings of a flush. The rest of the time I carry one of those old fashioned Spanish type fans.
I believe you can also be prescribe d law dose of an anti depressant which can help too.
I hope you find something that helps.